MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; DIAMOND-EDGES SCISSORS

STERIS CORPORATION SNOWDEN-PENCER; DIAMOND-EDGES SCISSORS
Model Number 32-0709
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a tip from their diamond-edges scissors broke off and fell into the patient; the scissor tip was retrieved.User facility personnel elected to perform an x-ray and confirmed no pieces from the scissors were present.The patient procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
Following the reported event, user facility personnel discarded the pair of diamond-edges scissors.As the device is not available for evaluation or return a root cause could not be determined.The device history record (dhr) was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
DIAMOND-EDGES SCISSORS
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key20199988
Report Number1527821-2024-00013
Device Sequence Number7643427
Product Code LRW
UDI-Device Identifier10885403145551
UDI-Public(01)10885403145551
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32-0709
Device Catalogue Number320709
Device Lot Number(10)C23XTA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown